Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 134, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 26, 1997, 9:47 PM EST for Dixie County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 1997, 9:47 PM EST (02:47 UTC)
- Expired
- Oct 26, 1997, 10:30 PM EST
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 143 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 5:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
560 WUUS1 KTLH 270245 RRA SVRTLH FLC029-270330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 947 PM EST SUN OCT 26 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...DIXIE COUNTY AT 944 PM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING ACROSS THE WESTERN PART OF DIXIE COUNTY...MOVING RAPIDLY EAST AT 40 TO 50 MPH. THIS LINE OF SEVERE STORMS WILL REACH CROSS CITY AND HORSESHOE BEACH BY 955 TO 1000 PM...AND WILL LIKELY PRODUCE WIND GUSTS OVER 60 MPH WHICH MAY CAUSE DAMAGE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 9:09 PM EST, 38 minutes earlier.
Area forecast discussion, Oct 26, 9:09 PM EST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT SUN OCT 26 1997 ITS FINALLY BEGINNING TO SLOW DOWN HERE AFTER SEVERAL DAYS OF INTENSE ACTIVITY. THE FRONT HAS PAST PNS AND VPS AND SHOULD PASS DHN IN A FEW HOURS. SHOULD BE THROUGH TLH BY 0800Z. STRONG CONVECTIVE ACTIVITY CONTINUES IN N FL EXTENDING SOUTHWESTWARD OUT INTO THE GULF. STILL EXPECT THE POSSIBILITY OF SEVERE WEATHER IN THE SE PORTION OF OUR CWA AS STRONG THUNDE2RSTORMS MOVE ONSHORE IN TAYLOR AND DIXIE COUNTIES. WATSON
In the hours before
Special weather statement, Oct 26, 8:20 PM EST, 1 hour 27 minutes before
FLZ015>019-026>029-034-270130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 PM EST SUN OCT 26 1997 ...TORNADO WATCH 779 CANCELLED FROM JEFFERSON COUNTY WESTWARD... ...TORNADO WATCH REMAINS IN EFFECT FOR TAYLOR...MADISON... LAFAYETTE...AND DIXIE COUNTIES... A LINE OF INTENSE THUNDERSTORMS CONTINUES TO MOVE EAST AND NORTHEAST ACROSS TAYLOR AND MADISON COUNTIES AS OF 815 PM EST. THE THREAT FOR TORNADOES CONTINUES ALONG AND TO THE EAST OF THIS LINE OF STORMS. A TORNADO WATCH REMAINS IN EFFECT FOR MADISON...TAYLOR...LAFAYETTE... AND DIXIE COUNTIES THROUGH 1100 PM EST. TO THE WEST OF THIS LINE OF THUNDERSTORMS...THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...AND JEFFERSON COUNTIES.
Special weather statement, Oct 26, 8:21 PM EST, 1 hour 26 minutes before
FLZ015>019-026>029-034-270130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 PM EST SUN OCT 26 1997 ...TORNADO WATCH #779 CANCELLED FROM JEFFERSON COUNTY WESTWARD... ...TORNADO WATCH REMAINS IN EFFECT FOR TAYLOR...MADISON... LAFAYETTE...AND DIXIE COUNTIES... A LINE OF INTENSE THUNDERSTORMS CONTINUES TO MOVE EAST AND NORTHEAST ACROSS TAYLOR AND MADISON COUNTIES AS OF 815 PM EST. THE THREAT FOR TORNADOES CONTINUES ALONG AND TO THE EAST OF THIS LINE OF STORMS. A TORNADO WATCH REMAINS IN EFFECT FOR MADISON...TAYLOR...LAFAYETTE... AND DIXIE COUNTIES THROUGH 1100 PM EST. TO THE WEST OF THIS LINE OF THUNDERSTORMS...THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. THEREF4ORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...AND JEFFERSON COUNTIES.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:02 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 43 min |
| Oct 26, 9:29 PM EST | Severe Thunderstorm Warning | TAE | Lafayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.